Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 26, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Mar 17, 2021, 3:48 PM EDT. It took effect at Mar 18, 2021, 11:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2021, 3:48 PM EDT (19:48 UTC)
- In effect from
- Mar 18, 2021, 11:00 PM EDT
- Expired
- Mar 19, 2021, 9:45 PM EDT
- In force
- 23 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
011 WHUS71 KGYX 171948 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 348 PM EDT Wed Mar 17 2021 ANZ150-152-154-181000- /O.UPG.KGYX.GL.A.0013.210319T0600Z-210320T0600Z/ /O.NEW.KGYX.GL.W.0018.210319T0600Z-210320T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 348 PM EDT Wed Mar 17 2021 ...GALE WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 2 AM to 8 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-181000- /O.NEW.KGYX.GL.W.0018.210319T0600Z-210320T0000Z/ Penobscot Bay- 348 PM EDT Wed Mar 17 2021 ...GALE WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 1 to 4 ft expected. * WHERE...Penobscot Bay. * WHEN...From 2 AM to 8 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ153-181000- /O.NEW.KGYX.SC.Y.0026.210319T0300Z-210320T0600Z/ Casco Bay- 348 PM EDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 2 AM EDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 3 ft expected. * WHERE...Casco Bay. * WHEN...From 11 PM Thursday to 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
080 WHUS71 KGYX 180747 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 347 AM EDT Thu Mar 18 2021 ANZ150>152-154-182200- /O.CON.KGYX.GL.W.0018.210319T0600Z-210320T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 347 AM EDT Thu Mar 18 2021 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 2 AM to 8 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ153-182200- /O.CON.KGYX.SC.Y.0026.210319T0300Z-210320T0600Z/ Casco Bay- 347 AM EDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 AM EDT SATURDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft expected. * WHERE...Casco Bay. * WHEN...From 11 PM this evening to 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
352 WHUS71 KGYX 181908 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 308 PM EDT Thu Mar 18 2021 ANZ150>152-154-190915- /O.CON.KGYX.GL.W.0018.210319T0600Z-210320T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 308 PM EDT Thu Mar 18 2021 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 2 AM to 8 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ153-190915- /O.CON.KGYX.SC.Y.0026.210319T0300Z-210320T0600Z/ Casco Bay- 308 PM EDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 AM EDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 3 ft expected. * WHERE...Casco Bay. * WHEN...From 11 PM this evening to 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
800 WHUS71 KGYX 190709 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 309 AM EDT Fri Mar 19 2021 ANZ150>152-154-192115- /O.CON.KGYX.GL.W.0018.000000T0000Z-210320T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 309 AM EDT Fri Mar 19 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ153-192115- /O.CON.KGYX.SC.Y.0026.000000T0000Z-210320T0600Z/ Casco Bay- 309 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...North winds 15 to 25 kt with a few gusts up to 34 kt and seas 1 to 3 ft. * WHERE...Casco Bay. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
580 WHUS71 KGYX 191857 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 257 PM EDT Fri Mar 19 2021 ANZ150>152-154-200600- /O.CAN.KGYX.GL.W.0018.000000T0000Z-210320T0000Z/ /O.EXA.KGYX.SC.Y.0026.000000T0000Z-210320T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 257 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with occasional gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ153-200600- /O.CON.KGYX.SC.Y.0026.000000T0000Z-210320T0600Z/ Casco Bay- 257 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft. * WHERE...Casco Bay. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
393 WHUS71 KGYX 192240 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 640 PM EDT Fri Mar 19 2021 ANZ151-153-192345- /O.CAN.KGYX.SC.Y.0026.000000T0000Z-210320T0600Z/ Penobscot Bay-Casco Bay- 640 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ150-152-154-200600- /O.CON.KGYX.SC.Y.0026.000000T0000Z-210320T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 640 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
193 WHUS71 KGYX 200145 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 945 PM EDT Fri Mar 19 2021 ANZ150-152-154-200245- /O.CAN.KGYX.SC.Y.0026.000000T0000Z-210320T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 945 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ Tubbs
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 3:32 PM EDT, 16 minutes earlier.
Area forecast discussion, Mar 17, 3:32 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Gray ME
332 PM EDT Wed Mar 17 2021
.SYNOPSIS...
A weak cold front will very gradually move southward through
Maine and New Hampshire tonight and Thursday. A low pressure
system will move eastward just south of this front Thursday
night. This system has will bring rain and snow to southern and
coastal areas late Thursday into Friday. High pressure will be
the main weather story this weekend into early next week, with
fair and warm conditions expected.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Broad high pressure will continue to depart our area to the east
with light southwesterly flow continuing through the overnight
hours behind this system. A weak disturbance will pass to the north
overnight tonight, bringing the chance for a few rain or snow
showers across northern areas as a weak frontal boundary passes
through.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Light rain is expected to move northeastward across southern areas
during the late morning and afternoon hours tomorrow. A mature low
pressure system bringing widespread severe weather to the southern
US today will pass south of our region through the Mid Atlantic
tomorrow. There's still some uncertainly as to just how far north
the precipitation shield from this system will make it into our
region, but southern NH continues to have the greatest chance
for precipitation. Both the global models and the high res
models continue to be a mix in terms of trends over the last few
runs, with some like the Euro bringing more precip a little
farther north over the last few runs, and others like the NAM
flipping back and forth on just how much precip moves into the
area. For this forecast I tended not to stray too far from the
previous forecasts, with a narrow stripe of >0.50" QPF confined
to near the Mass border.
Precipitation is expected to begin as rain across the area, but
colder air will work its way into the system tomorrow night before
precipitation comes to an end, bringing a period of snow during the
overnight hours. How quick this changeover occurs and how much
precip actually falls during this time period remain in question,
but a general 1-3" across southern NH and the Maine coastline
continues to look like the most likely scenario.
Precip is expected to come to an end between Midnight and sunrise
tomorrow night, with colder temperatures continuing to drain in
tomorrow night behind the system.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Low pressure will depart early on Friday allowing for a dry day.
Little to no precipitation is expected Saturday into early next
week as deep layer ridging parks over the forecast area. This
will allow for a good deal of sun along with above normal
daytime temperatures by Sunday. Temperatures on Friday, however,
will be below normal with gusty northerly winds.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Short Term...
VFR conditions will lower to MVFR conditions at times
tonight light rain and snow showers and drizzle. Low pressure will
pass south of the area tomorrow afternoon and tomorrow night,
bringing IFR conditions in rain and snow, mainly across southern
airports. Northerly winds will gust to around 25kts late tomorrow
night.
Long Term...VFR conditions are expected Friday through Monday as
high pressure moves into the region. Gusty northerly winds,
perhaps as high as 30 MPH are likely on Friday before
diminishing quickly Friday night and Saturday.
&&
.MARINE...
Short Term...
High pressure will depart the waters, with a weak frontal
boundary crossing the waters tonight. Low pressure will pass
south of the region tomorrow an tomorrow night, with winds
increasing to gale force behind the system tomorrow night and
Friday.
Long Term...Low pressure pulls away on Friday allowing
for northerly gale force gusts to occur during the day. Winds
and seas will diminish Friday night and Saturday and remain
relatively tranquil into early next week.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Watch from late Thursday night through late Friday night
for ANZ150-152-154.
&&
NEAR TERM...Clair
SHORT TERM...Clair
LONG TERM...EksterHazardous weather outlook, Mar 17, 3:32 AM EDT, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 332 AM EDT Wed Mar 17 2021 MEZ018>028-NHZ007>015-180745- Interior York-Central Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 332 AM EDT Wed Mar 17 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A storm system passes south of New England late Thursday and Friday. Accumulating snowfall is possible over southern New Hampshire and coastal Maine. Should this occur, slick travel can be expected for the Friday morning commute. Light snowfall amounts of up to 3 inches are expected at this time. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-033-NHZ001>006-180745- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior Cumberland Highlands- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll- 332 AM EDT Wed Mar 17 2021 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-154-180745- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 332 AM EDT Wed Mar 17 2021 ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151-153-180745- Penobscot Bay-Casco Bay- 332 AM EDT Wed Mar 17 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind gusts may approach gale force early Friday into the evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:33 AM EDT | Gale Watch | GYX | 12 hr | |
| Mar 17, 3:48 PM EDT | Gale Warning | GYX | 47 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.